My husband had a hair transplant 2 years ago.   Now he is losing hair in the same area.   Why is this happening?    Will the hair grow back again?   Please help!   He is taking Finpecia tabs and applying minoxodil to the balding area.  

Thank you for your inquiry.

The first thing you should determine is whether or not he is losing the transplanted hair or natural hair in the balding area.  

Transplanted hair should be permanent and he should not be losing it.    Native hair (any hair that is not transplanted) however, can still be lost.  

Finpecia  (a generic form of finasteride), assuming it’s being bought from a reputable source, and minoxodil may be helping minimize additional native hair loss but there is no guarantee.   Your husband’s hair loss may be progressing regardless of the hair loss medication even if the medication is helping slow it down.

If you suspect that transplanted hair is being lost, I’d suggest that he consult with his hair restoration physician.   I’d also suggest that if he is considering another hair transplant, that he see a hair transplant surgeon  that performs state of the art hair transplantation.   Unfortunately, not all hair transplant surgeons perform ultra refined follicular unit transplantation.

Bill
Associate Publisher of the Hair Transplant Network and the Hair Loss Learning Center
View my Hair Loss Weblog

Technorati Tags: , , , , , , , , ,